MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PROVENA MIDLINE; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 PROVENA MIDLINE; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by the customer rn was placing a midline for a pediatric patient and after gaining access and threading the wire they met resistance.After attempting to retract the wire it would not retract from the needle.Rn did remove the needle over the wire however they were still unable to pull back the wire.X-rays were taken and it was observed that the wire twisted a knot which is why it would not come out of the skin/vein.Additional information: the patient was taken to the or for a cutdown procedure in order to remove the knotted guidewire.While the patient was sedated, they also placed a sc tlc for the patient to get central access.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a knotted guidewire is confirmed and was determined to be use related.One photograph and one radiograph of a guidewire were returned for evaluation.An initial visual observation of the photograph showed the guidewire was knotted near the distal tip of the device.The guidewire was kinked approximately two centimeters proximal from the knot.The radiograph shows what appears to be the knotted guidewire inserted into the patient¿s arm.The knot in the distal end of the guidewire was likely caused by repeated advancement and retraction of the guidewire against resistance within the vessel, likely during twisting.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
PROVENA MIDLINE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21877731
Report Number3006260740-2025-02475
Device Sequence Number7653795
Product Code PND
UDI-Device Identifier00801741185076
UDI-Public(01)00801741185076(11)240812(17)251130(10)REJT1306
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberN/A
Device Catalogue NumberSP4153108DB
Device Lot NumberREJT1306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer04/21/2025
04/24/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date04/22/2025
07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 MO
Patient SexMale
Patient Weight9 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American